Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 16, 2015, 12:44 AM EDT for 4 counties in Ohio; Brooke County, Hancock County, West Virginia. It was in force for 7 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 12:44 AM EDT (04:44 UTC)
- Expired
- Jun 16, 2015, 7:59 AM EDT
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 77 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:05 AM EDT | FLASH FLOOD | Bowerston, OH | ROUTE 151 IN BOWERSTON CLOSED DUE TO FLASH FLOODING |
| Jun 16, 4:09 AM EDT | FLASH FLOOD | Scio, OH | ROUTE 151 AT 646 IN SCIO CLOSED DUE TO FLASH FLOODING |
| Jun 16, 5:00 AM EDT | FLASH FLOOD | Bowerston, OH | STATE ROUTE 151 CLOSED DUE TO HIGH WATER |
| Jun 16, 5:30 AM EDT | FLASH FLOOD | Sherrodsville, OH | ROADS CLOSED DUE TO CONOTTAN CREEK OUT OF ITS BANKS |
| Jun 16, 5:40 AM EDT | FLASH FLOOD | 3 E East Shore Cottage, OH | STATE ROUTE 646 CLOSED DUE TO HIGH WATER |
| Jun 16, 5:45 AM EDT | FLASH FLOOD | Leavittsville, OH | ROADS CLOSED DUE TO HIGH WATER |
| Jun 16, 6:10 AM EDT | FLASH FLOOD | 2 Wnw Crawford, OH | UPPER CLEARFORK ROAD NEAR STATE ROUTE 9 IS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 201 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 4.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
797
WGUS51 KPBZ 160444
FFWPBZ
OHC019-059-067-081-WVC009-029-160845-
/O.NEW.KPBZ.FF.W.0026.150616T0444Z-150616T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1244 AM EDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
HARRISON COUNTY IN EAST CENTRAL OHIO...
SOUTHERN CARROLL COUNTY IN EAST CENTRAL OHIO...
HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 445 AM EDT
* AT 1242 AM EDT...DOPPLER RADAR INDICATED A MULTIPLE THUNDERSTORMS
PRODUCING HEAVY RAIN REENTERING THE WARNED AREA. RAINFALL AMOUNTS
OF THREE TO FIVE INCHES OF RAIN HAVE FALLEN IN THE PAST 24 HOURS.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEIRTON...STEUBENVILLE...CADIZ...WELLSBURG...WEST LIBERTY...
FREEPORT...TORONTO...WINTERSVILLE...MINGO JUNCTION...FOLLANSBEE...
HOOVERSON HEIGHTS...TILTONSVILLE...NEW CUMBERLAND...BETHANY...
HOPEDALE...SMITHFIELD...SCIO...ADENA...FRANKLIN AND JEWETT.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA IN THE NEXT ONE TO TWO HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4022 8137 4021 8134 4030 8134 4031 8127
4056 8126 4058 8052 4017 8052 4018 8066
4017 8069 4019 8137
$$
FRIES2 follow-up statements
394
WGUS51 KPBZ 160836
FFWPBZ
OHC019-059-067-081-WVC009-029-161345-
/O.EXT.KPBZ.FF.W.0026.000000T0000Z-150616T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
HARRISON COUNTY IN EAST CENTRAL OHIO...
SOUTHERN CARROLL COUNTY IN EAST CENTRAL OHIO...
HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 945 AM EDT
* AT 435 AM EDT...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS ROAD
CLOSURES AND OTHER FLOOD RELATED PROBLEMS ACROSS THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4022 8137 4021 8134 4030 8134 4031 8127
4056 8126 4058 8052 4017 8052 4018 8066
4017 8069 4019 8137
$$884
WGUS71 KPBZ 161159
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
759 AM EDT TUE JUN 16 2015
OHC019-059-067-081-WVC009-029-161205-
/O.CAN.KPBZ.FF.W.0026.000000T0000Z-150616T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON OH-GUERNSEY OH-HARRISON OH-CARROLL OH-HANCOCK WV-BROOKE WV-
759 AM EDT TUE JUN 16 2015
...THE FLASH FLOOD WARNING FOR JEFFERSON...NORTHEASTERN GUERNSEY...
HARRISON...SOUTHERN CARROLL...HANCOCK AND BROOKE COUNTIES IS
CANCELLED...
FLOOD WATERS CONTINUE TO RECEDE...AND ARE NO LONGER EXPECTED TO POSE
A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4022 8137 4021 8134 4030 8134 4031 8127
4056 8126 4058 8052 4017 8052 4018 8066
4017 8069 4019 8137
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 8:57 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 15, 8:57 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
857 PM EDT MON JUN 15 2015
.SYNOPSIS...
PERSISTENT WARMTH AND HUMIDITY WITH PERIODIC SHOWER AND
THUNDERSTORM CHANCES ARE EXPECTED THROUGH THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AND OUTFLOW BOUNDARY FROM EVENING CONVECTION HAS BASICALLY SAGGED
SOUTHWARD TOWARD THE TURNPIKE EAST OF PITTSBURGH WITH INCREASING
SOUTHWESTERLY MOISTURE TRANSPORT TO THE WEST OF PITTSBURGH AHEAD
OF AN INCOMING SHORT WAVE TROUGH. THIS HAS PLACED THE BULK OF THE
AREA NEAR AN INFLECTION POINT IN THE FLOW PATTERN SUCH THAT
CONVECTIVE DEVELOPMENT HAS BEEN...AND LIKELY WILL CONTINUE TO
BE...REDEVELOPING IN MUCH THE SAME CORRIDOR JUST NORTH OF I-70 IN
OHIO...ACROSS THE NORTH HILLS...AND DOWN THE TURNPIKE EAST OF
PITTSBURGH. INDIVIDUAL CELLS OFF OF THIS CORRIDOR ARE LIKELY TO BE
CARRIED NORTHEASTWARD AS LARGE SCALE FLOW STARTS TO FAVOR MOVEMENT
IN THAT DIRECTION INSTEAD OF THE SOUTHEASTWARD SAG THAT OUTFLOW
DRIVEN ACTIVITY FAVORED THROUGH MUCH OF THE EARLY EVENING HOURS.
THIS WILL LEAVE A TREMENDOUS AMOUNT OF THE AREA SUSCEPTIBLE TO
MULTIPLE BOUTS OF HEAVY RAINFALL FROM EFFICIENT RAIN-PRODUCING
STORMS. ANY OF THESE CELLS THIS EVENING HAVE HAD AN EASY TIME
MANAGING AN INCH OF RAINFALL IN AN HOUR...AND GIVEN DEEP MOISTURE
FEED GOING INTO THE OVERNIGHT INCREASING...EVEN WHILE INSTABILITY
IS DECREASING...IT WOULD SEEM THAT PRECIPITATION RATES WILL BE
UNLIKELY TO SUBSIDE. THAT SAID...POPS WERE INCREASED OVER MUCH OF
THE NORTHERN HALF OF THE AREA. LIKEWISE...THE FLASH FLOOD WATCH
WILL REMAIN IN EFFECT. FRIES
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
CONVECTION IS EXPECTED TO CONTINUE THROUGH TUESDAY BEFORE THE
FRONT FINALLY SETTLES SOUTHWARD...TO WHAT EXTENT CAN STILL BE
DISPUTED. IN GENERAL...STAYED WITH THE LESS DECISIVE NAM SOLUTION
AND RETAINED POPS NORTHWARD FOR TUESDAY...AND AGAIN WEDNESDAY WHEN
THE BOUNDARY IS RETURNED NORTHWARD AS A WARM FRONT I RESPONSE TO
UPSTREAM TROUGHING. THAT SYSTEMS COLD FRONT IS PROJECTED FOR
THURSDAY PASSAGE...POPS FOR WHICH WERE INCREASED TO LIKELY NUMBERS
AS THEY WERE FOR WEDNESDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL CONTINUE TO FEATURE PERSISTENT SEASONAL
WARMTH...HUMIDITY...AND PRECIP CHANCES AS A SERIES OF DISTURBANCES
CROSS A FLAT EASTERN CONUS RIDGE. GIVEN TIMING ISSUES WITH
INDIVIDUAL SHORTWAVES...A PERSISTENCE FORECAST SEEM PRUDENT AND
FEW CHANGES WERE MADE...OR NEEDED AS PER THE LATEST WPC GUIDANCE
AND MOS TRENDS.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON...AND
HAVE KEPT VCTS MENTION IN THE TAFS. OVERNIGHT...ADDITIONAL
RAINFALL WILL MOVE IN FROM THE NORTH AND SHOULD AFFECT ALL
TERMINALS. IFR CEILINGS ARE EXPECTED BY SUNRISE AT ALL SITES
EXCEPT MGW/ZZV...WHERE CEILINGS SHOULD DROP TO LOW MVFR. SIMILAR
TO THE LAST SEVERAL DAYS...CEILINGS ARE NOT LIKELY TO RETURN TO
VFR UNTIL LATE MORNING INTO THE EARLY AFTERNOON WHEN DAYTIME
HEATING ALLOWS CLOUDS TO SCATTER OUT.
.OUTLOOK.../TUESDAY THROUGH SATURDAY/...
RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD
BETWEEN MORNING FOG AND AFTERNOON/EVENING SCATTERED THUNDERSTORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 8 AM EDT TUESDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL 8 AM EDT TUESDAY FOR PAZ007>009-
013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH UNTIL 8 AM EDT TUESDAY FOR WVZ001>004-012-
021-022.
&&Hazardous weather outlook, Jun 15, 12:56 AM EDT, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1256 AM EDT MON JUN 15 2015 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-160500- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 1256 AM EDT MON JUN 15 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 15, 11:22 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1122 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM FLASH FLOOD 1 W COMPTON 40.63N 79.76W
06/15/2015 ALLEGHENY PA 911 CALL CENTER
BRIDGE WASHED OUT AND WATER RUNNING INTO AREA HOMES ON
METZ RD
1117 PM FLASH FLOOD HARRISON TOWNSHIP 40.64N 79.72W
06/15/2015 ALLEGHENY PA 911 CALL CENTER
WATER FLOWING INTO HOMES
&&
EVENT NUMBER PBZ1501914
EVENT NUMBER PBZ1501915
FRIESLocal storm report, Jun 15, 11:42 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1142 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FLASH FLOOD NEW GALILEE 40.83N 80.40W
06/15/2015 BEAVER PA 911 CALL CENTER
LOCUST ST TRAILER COURT BEING EVACUATED DUE TO FLOODING
&&
EVENT NUMBER PBZ1501916
FRIESLocal storm report, Jun 15, 11:46 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1146 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM FLASH FLOOD 2 SSW APOLLO 40.56N 79.58W
06/15/2015 WESTMORELAND PA 911 CALL CENTER
PINE RUN RD...MARKLE RD...SPRING HOLLOW RD...BOWMAN
RD...ALL FLOODED IN PORTIONS OF WASHINGTON TWP
&&
EVENT NUMBER PBZ1501917
FRIESLocal storm report, Jun 15, 11:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM FLASH FLOOD HAZEN 40.82N 80.24W
06/15/2015 BEAVER PA 911 CALL CENTER
BUFFALO PITTSBURGH RAILROAD TRACKS COVERED WITH
FLOODING DEBRIS AND WATER AT THOMAS HILL RD AND
SHADYREST RD
&&
EVENT NUMBER PBZ1501918
FRIESLocal storm report, Jun 15, 11:50 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1150 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD BIG BEAVER 40.82N 80.36W
06/15/2015 BEAVER PA 911 CALL CENTER
HOLLOWVIEW RD AND ALEY HILL RD EXT ARE FLOODED AND
CLOSED
&&
EVENT NUMBER PBZ1501919
FRIESLocal storm report, Jun 16, 12:29 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1229 AM EDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD WAMPUM 40.89N 80.34W
06/15/2015 LAWRENCE PA 911 CALL CENTER
MIDVALE RD AND FOXWOOD RD UNDER APPROXIMATELY 2 FEET OF
WATER
&&
EVENT NUMBER PBZ1501920
FRIESThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:45 PM EDT | Special Weather Statement | PBZ | Columbiana | 30 min |
| Jun 16, 12:01 AM EDT | Areal Flood Advisory | PBZ | Coshocton, Tuscarawas | 3 hr |
| Jun 16, 12:13 AM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 4 hr |
| Jun 16, 4:19 AM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 5 hr |
| Jun 16, 8:15 AM EDT | Areal Flood Advisory | PBZ | Carroll, Harrison | 4 hr |
| Jun 16, 9:58 AM EDT | River Flood Warning | PBZ | Coshocton | 40 hr |
Nearby
Flash Flood Warnings in Ohio, 2015Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.